International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 45, Pages 2863-2872
A new characterization of some alternating and symmetric groups
1Faculty of Mathematical Sciences and Computer Engineering, University for Teacher Education, 599 Taleghani Ave., Tehran 15614, Iran
2241 Golnaz Street, Velenjak, Tehran 19847, Iran
Received 5 February 2002
Copyright © 2003 Amir Khosravi and Behrooz Khosravi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We suppose that , where , and is a prime number. Then we prove that the simple groups , where , or , and finite groups , where , are also uniquely determined by their order components. As corollaries of these results, the validity of a conjecture of J. G. Thompson and a conjecture of
Shi and Bi (1990) both on , where , or , is obtained. Also we generalize these conjectures for the groups , where .